U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Isoniazid and alcohol

A 31-year-old member asked:
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Alcohol: I recommend not drinking if u r on any medication, especially if both affect your liver.
Dr. Larry Lutwick
Infectious Disease 49 years experience
Moderation: Alcohol in reasonable amounts is ok in patients on inh. Both can be hepatotoxic but a glass of wine or a beer is ok.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 31-year-old member asked:
Dr. Jeoffry Gordon
Internal Medicine 54 years experience
Yes in moderation: Isoniazid can irritate the liver, especially if you are older (more than 50ish). Alcohol can do this too and the results may be additive. It is very ... Read More
A 42-year-old member asked:
Dr. Joel Gallant
Infectious Disease 36 years experience
Don't drink: Ideally it will cause you to stop drinking while you're taking it, but that's up to you. Alcohol increase the risk of inh hepatitis.
A 45-year-old member asked:
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Alcohol: Not good idea to mix alcohol with any medication metabolized by liver.
A 38-year-old female asked:
Dr. Martin Raff
Infectious Disease 56 years experience
Propolis: The National Institutes of Health rates propolis as "possibly effective" for treating cold sores, genital herpes, and post-surgery mouth pain. It appe... Read More
A 22-year-old member asked:
Dr. Steven Fine
Infectious Disease 31 years experience
Liver and nerve: Can cause liver problems and nerve problems (neuropathy) like numbness and tingling. Need to monitor these things.
A 37-year-old member asked:
Dr. Michael H. T. Sia
Pediatrics 31 years experience
See below:: Isoniazid may cause severe and sometimes fatal liver damage. Tell your doctor if you have or have ever had liver disease or a history of alcoholism or... Read More
A 37-year-old member asked:
Dr. Michael Ein
Infectious Disease 48 years experience
Yes: Isoniazid causes many adverse reactions. Hepatitis is the most feared. It also can cause peripheral neuropathy, fever, skin rashes and hematologic ... Read More
A 29-year-old member asked:
Dr. Simon Tsiouris
Infectious Disease 23 years experience
Probably not: Treatment of latent tuberculosis infection with 9-12 months of daily Isoniazid (assuming excellent adherence) is 80-90% effective in eliminating the l... Read More
A 35-year-old member asked:
Dr. Jay Park
Dr. Jay Parkanswered
Pediatrics 50 years experience
Synergistic effect: Latent tuberculosis has been treated for 10 months with Isoniazid alone. In several european countries, 3 months of daily Isoniazid and Rifampin are... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership